Hail, La Moure
- When
- May 11, 4:25 PM CST to 4:30 PM CST
- Where
- La Moure County, 8 mi NW of La Moure
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.433, -98.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 11, 2:20 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT TUE MAY 11 2004 .SHORT TERM... POTENT LOW PRESSURE SYSTEM MAKING ITS WAY ACROSS SOUTH DAKOTA WITH CENTER LOCATED NEAR PHILIP SD AT 3 PM CDT. QUITE STRONG TEMPERATURE GRADIENT EXISTS ALONG THE BORDER INTO SOUTH DAKOTA WITH 2 PM TEMPERATURES OF 43 AT SELFRIDGE ND AND 83 AT MBG SOUTH DAKOTA...A DIFFERENCE OF ONLY 40 MILES. WITH NORTHEAST FLOW OVER ENTIRE CWA...WE WILL REMAIN IN THE COLD SECTOR...THUS MINIMIZING THE SEVERE THREAT. WILL STILL MENTION A CHANCE OF SEVERE OVER FAR SOUTH CENTRAL AND EAST CENTRAL. PROBABLY MORE IMPRESSIVE IS THE ONGOING CONVECTION ALONG THE NOTHERN TIER COUNTIES. WITH TEMPERATURES REMAINING IN THE LOWER 30S. SPORADIC REPORTS OF SNOW AND SLEET CONTINUE TO COME IN. WOULD EXPECT SOME AREAS ALONG THE BORDER TO HAVE 3 TO 5 INCHES OF SNOWFALL. DEFORMATION ZONE WEAKENS THIS EVENING SO EXPECTING CONVECTIVE SNOWFALL TO END EARLY THIS EVENING WITH LIGHT SNOW OVERNIGHT. WILL MENTION 1 TO 3 INCHES OF ADDITIONAL SNOW ACROSS THE NORTH CENTRAL AND FAR NORTHWEST. WITH SNOW AND STRONG WINDS...WILL CONTINUE WITH A WINTER WEATHER ADVISORY THROUGH TONIGHT NORTHWEST...AND CONTINUING INTO WEDNESDAY MORNING NORTH CENTRAL. FARTHER TO THE SOUTH...WINDS STILL HOLDING UP TO OR CLOSE TO ADVISORY CRITERIA OVER CENTRAL NORTH DAKOTA. EAST CENTRAL AND SOUTHWEST ARE UNDER ADVISORY CRITERIA ATTIM. WILL KEEP CURRENT WIND ADVISORY AND LET IT EXPIRE AS ADVERTISED AT 6 PM CDT. STRONGEST WINDS SHOULD REMAIN FARTHER TO THE NORTH AND EAST. WHICH IS COVERED IN THE WINTER WX ADVISORY. AFTER TONIGHT...ETA/GFS DIFFER IN HANDLING OF THE UPPER SYSTEM WITH THE ETA WRAPPING UP A 70H LOW NEAR THE DEVILS LAKE BASIN WED MORNING. AVN IS MUCH WEAKER AND THUS LIGHTER WITH QPF HANGING ON IN NORTHEAST CWA ON WEDNESDAY. WENT WITH A COMPROMISE...WHICH WOULD STILL PLACE A COUPLE INCHES IN THE NORTHEAST CWA. THUS THE REASONING FOR KEEPING WSW THROUGH MOST OF THE DAY IN WEDNEDAY IN THE NORTHEAST CWA. BEYOND WEDNESDAY...GUIDANCE TEMPS ARE SIMILAR. LEANED TOWARD COLDER GUIDANCE TEMPS THROUGH THE SHORT TERM PERIOD. .LONG TERM... MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT THRU SUNDAY NIGHT WITH MINOR DIFFERENCES IN UPPER FLOW 00Z MONDAY. REMAINS CHANCE OF PRECIPITATION SATURDAY AND SATURDAY NIGHT AS SHORTWAVE ENERGY RACES THRU THE FLOW. DIFFERENCES OF MEDIUM RANGE MODELS SEEN BEGINNING OF THE WEEK. ECMWF MUCH FASTER WITH UPPER WAVE THRU THE REGION WHILE GFS KEEPS SYSTEM WELL WEST OF THE NORTHERN PLAINS...SURFACE PATTERN SIMILAR DURING THIS PERIOD. COOL PATTERN REMAINS IN PLACE INTO NEXT WEEK. .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH 6 PM WEST AND CENTRAL. WINTER WEATHER ADVISORY FAR NORTHWEST TONIGHT...AND NORTH CENTRAL TONIGHT AND WEDNESDAY. && TWH/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT TUE MAY 11 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120958- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 500 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND THUNDERSTORMS CAN BE EXPECTED TODAY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE CRITERIA IN CENTRAL NORTH DAKOTA THIS AFTERNOON. WINDS OF 20 TO 35 MPH CAN BE EXPECTED. GUSTS OF 45 TO 55 MPH ARE LIKELY ACROSS THE WEST AND NORTH CENTRAL. IN ADDITION...SNOW THE COUNTIES BORDERING CANADA CAN EXPECT SNOW THIS MORNING...WITH SOME ACCUMULATION LIKELY ON LAWNS AND GRASSY AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 W LA MOURE 46.36N 98.40W
05/11/2004 0.88 INCH LAMOURE ND EMERGENCY MNGR
ALONG HIGHWAY 13.
&&
KAWThe Aberdeen radar (KABR), 109 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394133.